Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 25, 2007, 11:46 PM CDT for Limestone County, Alabama. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 26, 2007, 1:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 260447
FFWHUN
ALC083-260645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1146 PM CDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 145 AM CDT
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NEARLY STATIONARY THUNDERSTORMS NEAR GOOD
SPRINGS...MT. ROZELL...SALEM...AND LEGGTOWN.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOD
SPRINGS...LESTER...MT ROZELL...CAIRO...LEGGTOWN...CARTWRIGHT AND
ELKMONT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3500 8694 3480 8695 3482 8721 3500 8721
3501 8720
TIME...MOT...LOC 0446Z 285DEG 5KT 3496 8724
$$
BCC1 follow-up statement
000
WGUS74 KHUN 260627
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 AM CDT SUN AUG 26 2007
ALC083-260636-
LIMESTONE AL-
126 AM CDT SUN AUG 26 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
LIMESTONE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE FLOOD
THREAT WAS DIMINISHING. THERE IS STILL SOME SPOTTY RAINFALL IN THE
NORTHWEST PORTION OF THE COUNTY...BUT IT WILL NOT BE ENOUGH TO CAUSE
ADDITIONAL FLOOD THREATS. THUS...THE FLASH FLOOD WARNING HAS BEEN
CANCELED.
MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.
LAT...LON 3500 8694 3480 8695 3482 8721 3500 8721
3501 8720
TIME...MOT...LOC 0626Z 285DEG 5KT 3492 8708
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:15 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 8:15 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 815 PM CDT SAT AUG 25 2007 .DISCUSSION... ISLTD-SCTD CONVECTION CONTINUES TO FIRE ACROSS AND NW OF THE HUN CWFA THIS EVENING...THOUGH OVERALL INTENSITY HAS WEAKENED SOMEWHAT OVER THE PAST 30-45 MINS. SO FAR THE STORMS HAVE NOT MERGED AND INTENSIFIED AS THEY DID LAST NIGHT...BUT THERE IS TIME FOR THAT TO CHANGE. MAIN FEATURE OF NOTE IN THE MESOSCALE IS A SFC BOUNDARY ALONG A KGWO-KBNA LINE...WHICH IS FOCUSING SOME INTENSE ACTIVITY AHEAD OF IT IN NRN MS. THIS BOUNDARY ALSO COINCIDES WITH A WEAK UPPER TROUGH AXIS SWINGING THROUGH THE REGION. CURRENT FCST APPEARS TO BE HOLDING UP WELL DESPITE THE STRONG-SVR ACTIVITY...AS COVERAGE HAS REMAINED RATHER ISOLATED. MAIN ISSUE TO WATCH FOR THIS EVENING WILL BE WHAT WE SAW LAST NIGHT...WHERE MULTIPLE BOUNDARY INTERACTIONS...LOW LVL JET...CELL MERGERS...AND GENERALLY GREATER INSTABILITY INCREASED THE COVERAGE AND INTENSITY OF SEVERAL CLUSTERS OF THUNDERSTORMS. THE 12KM NAM HAD SUCCESS IN PREDICTING THE OVERNIGHT CONVECTION YESTERDAY...BUT TODAYS 18Z RUN SHOWS NO LLVL JET OR SIMILAR ACTIVITY TONIGHT. CONSIDERING RADAR TRENDS...TEND TO BELIEVE THAT WE WILL STABILIZE AND SEE MUCH QUIETER CONDITIONS LATER TONIGHT...AND THUS WILL MAINTAIN JUST THE 20 POPS THRU THE OVERNIGHT HOURS. ONLY UPDATES WILL BE TO ADJUST HOURLY TRENDS IN TEMPS/DEWPOINTS/WINDS...AND THESE ADJUSTMENTS WILL BE MINOR. UPDATED PRODUCTS TO BE ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 148 PM CDT SAT AUG 25 2007/ STILL EXPECT BEST CHANCE OF ANY SHRA/TSRA TO BE ALONG AND AHEAD OF LOW LEVEL FRONTAL CONVERGENCE AXIS AS WEAK FURFACE FRONT MOVES THROUGH THE FA FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY. WILL CONTINUE WITH CURRENT FORECAST WORDING WITH AT 30 PERCENT POPS FOR SUNDAY...AND 20 POPS IN NORTHWEST AND WESTERN COUNTIES. UPPER 500 MB RIDGE SHOULD ALSO BEGIN TO SLOWLY BUILD BACK INTO THE TENNESSEE VALLEY REGION BY MONDAY AS FRONT WASHES OUT JUST TO THE SOUTH OF THE FA. LONG TERM (TUESDAY THROUGH SATURDAY)... UPPER 500 MB RIDGE WILL INITIALLY SLIGHTLY STRENGTHEN ACROSS THE FA BETWEEN TUESDAY AND WEDNESDAY...WITH DECENT CAPPING AND WILL CONTINUE WITH NOT MORE THAN 10 PERCENT PRECIP CHANCES THROUGH MID WEEK. 12Z GFS MODEL STILL CONSISTENTLY IS PUSHING COLD FRONT SOUTHEAST TOWARD THE FA BY THURSDAY OUT OF THE OHIO VALLEY REGION. GFS MODEL AGAIN IS DEVELOPING A WEEK 500 MB LOW IN SOUTHERN MIDDLE TENNESSEE BY 12Z THURSDAY...WITH A DECENT AMOUNT OF LOW LEVEL MOISTURE CONVERGENCE AND PRECIPITATION NOTED ALONG THE FRONTAL BOUNDARY AS IT APPPROACHES THE FA. FOR NOW...WILL JUST CONTINUE WITH SLIGHT CHANCE POPS...BUT MAY NEED TO LATER INCREASE INTO CHANCE CATEGORY AS MORE CONSISTENCY IN THE MODELS ARE NOTED. GFS MODEL CONTINUES TO SLOWLY SHIFT 500 MILLIBAR AND SURFACE LOW SOUTH AND SOUTHEASTWARD WITH TIME INTO SATURDAY...AND WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS DUE TO PROXIMITY OF FRONTAL BOUNDARY/UPPER THROUGH SURFACE LOW. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...BCC PREV DISCUSSION...TROUTMAN
Hazardous weather outlook, Aug 25, 9:25 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 925 PM CDT SAT AUG 25 2007 ALZ001>010-016-TNZ076-096-097-261030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 925 PM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ADDITIONAL ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP OVERNIGHT AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS THE AREA. THESE STORMS ARE LIKELY TO REMAIN BELOW SEVERE LIMITS DUE TO THE LACK OF DAYTIME HEATING...BUT WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY. THE RAINFALL MAY PRODUCE LOCALIZED FLOODING IF IT OCCURS IN AREAS THAT ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON SUNDAY. HEAVY RAIN AND GUSTY WINDS TO 45 MPH WILL BE THE MAIN THREATS. THE HEAT WILL BRIEFLY RETURN AROUND THE MIDDLE OF THE WEEK...AND HEAT INDEX VALUES AROUND 105 DEGREES ARE POSSIBLE ON TUESDAY AFTERNOON. A SMALL CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST THURSDAY AND FRIDAY AS HIGH PRESSURE AGAIN MOVES AWAY FROM THE AREA AND MOISTURE INCREASES OVER THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC
In the hours before
Special weather statement, Aug 25, 7:18 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 718 PM CDT SAT AUG 25 2007 ALZ008-260100- MARSHALL- 718 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MARSHALL COUNTY UNTIL 800 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CROSSVILLE...OR 7 MILES NORTHEAST OF BOAZ. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOAZ. MCVILLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Aug 25, 7:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 723 PM CDT SAT AUG 25 2007 ALZ007-260115- MORGAN- 723 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 815 PM CDT... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM DEVELOPING OVER DECATUR...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. DECATUR. FLINT CITY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Local storm report, Aug 25, 9:17 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 2 N RIPLEY 34.79N 87.13W
08/25/2007 LIMESTONE AL NEWSPAPER
ROOF DAMAGE TO BUSINESSES ON SHAW ROAD OFF U.S. 72 WEST
OF ATHENS. TIME ESTIMATED.
&&
BCCLocal storm report, Aug 25, 9:55 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 1 W MENTONE 34.58N 85.61W
08/25/2007 DEKALB AL FIRE DEPT/RESCUE
TREES WERE BLOWN DOWN ALONG DESOTO PARKWAY.
&&
KULASpecial weather statement, Aug 25, 10:44 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1044 PM CDT SAT AUG 25 2007 ALZ005-006-TNZ096-260415- LIMESTONE-LINCOLN-MADISON- 1044 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE...SOUTHWESTERN LINCOLN AND NORTHWESTERN MADISON COUNTIES UNTIL 1115 PM CDT... AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CENTERED NEAR ARDMORE...OR 14 MILES NORTH OF ATHENS...MOVING SOUTHEAST AT 20 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLAND GIN. CASH POINT. BETHEL. ELKWOOD. TONEY. GLADSTONE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. KULA
Special weather statement, Aug 25, 11:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 PM CDT SAT AUG 25 2007 ALZ005-260515- LIMESTONE- 1130 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LIMESTONE COUNTY UNTIL 1215 AM CDT... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN LIMESTONE COUNTY. THESE STORMS REMAIN NEARLY STATIONARY...AND CONTINUE TO PRODUCE VERY HEAVY RAINFALL. DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE FALLEN IN PORTIONS OF NORTHWESTERN LIMESTONE COUNTY. * LOCATIONS AFFECTED INCLUDE... MT ROZELL. LEGGTOWN. CARTWRIGHT. ELKMONT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IF THE THUNDERSTORMS REMAIN STATIONARY OVER THE NEXT HOUR. PERSONS ACROSS NORTHERN LIMESTONE COUNTY SHOULD BE ALERT TO LOCALIZED FLOODING PROBLEMS...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD A FLASH FLOOD WARNING BE ISSUED. BCC
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.